Florida, 2008Hail in Florida, June 10, 2008
June 10, 2008 · NWS MFL · 2 events in 1 county or zone
Severe thunderstorms moved out of the Everglades and into metropolitan sections of Broward County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved out of the Everglades and into metropolitan sections of Broward County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 10, 2:04 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 10, 2:04 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT TUE JUN 10 2008
.DISCUSSION...LATEST SURFACE ANALYSIS CONTINUES TO SHOW ATLANTIC
RIDGE ACROSS CENTRAL FLORIDA WITH LOW LEVEL LIGHT EASTERLY FLOW
ACROSS THE AREA. UPR AIR ANALYSIS AND WATER VAPOR LOOP SHOWS UPR
LEVEL LOW ACROSS NORTH FLORIDA WITH PLENTY OF AFTERNOON STRONG
CONVECTION ACROSS THAT AREA. ACROSS SOUTH FLORIDA...LATEST ACARS
DATA REVEALS CONVECTIVE PARAMETERS HAVE NOT CHANGED MUCH FROM THIS
MORNING AND ALTHOUGH UPPER LEVEL DIVERGENCE IS NOT AS GOOD AS ONE
WOULD LIKE IT FOR STRONG TSTMS...THE ATMOSPHERE SHOULD STILL
SUPPORT SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING WITH A FEW STRONG MAINLY ALONG THE
EASTERN HALF OF THE CWA AND THE ADJACENT NEAR SHORE ATLANTIC
COASTAL WATERS. THE MAIN TRIGGERING MECHANISMS SHOULD BE SEA
BREEZES AND TSTM OUTFLOW BOUNDARIES. THIS ACTIVITY IS EXPECTED TO
LINGER INTO THE EVENING HOURS AS IT WINDS DOWN.
THEN FOR THE SHORT RANGE WHICH COVERS TONIGHT THROUGH THURSDAY
NIGHT...UPR LEVEL LOW IS FCST TO REMAIN ACROSS THE NORTHERN
FLORIDA PENINSULA AS IT WEAKENS WITH LARGE SCALE RIDGE ALL AROUND
THIS WEAKNESS ACROSS THE SOUTHEAST. PRECIPITABLE WATER OVER THE NEXT
TWO DAYS WILL NOT CHANGE MUCH BUT GIVEN THIS SCENARIO THE STEERING
FLOW WILL WEAKEN CONSIDERABLY. THE RESULT WILL BE SCATTERED TO
LOCALLY NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WITH ABOUT EQUAL CHANCES ACROSS MUCH OF MAINLAND SOUTH FLORIDA.
BOUNDARY LAKER FLOW WILL REMAIN EASTERLY SO OVERNIGHT/MORNING
COASTAL SHOWERS ALONG EAST COAST ARE STILL POSSIBLE AND ACROSS
MUCH OF THE SOUTH FLORIDA COASTAL WATERS. NO SIGNIFICANT
DEPARTURES FROM NORMAL TEMPS ARE ANTICIPATED AT THIS TIME.
FOR FRIDAY AND SATURDAY...EARLY PART OF THE EXTENDED PERIOD...
REMNANTS OF UPR LVL LOW SHOULD BE GONE BY THEN WITH MID AND LOW
LEVEL RIDGE PUSHING A BIT OF DRIER AIR DOWN THE PENINSULA WITH
RAIN CHANCES DROPPING A BIT BUT STILL LOW END SCATTERED SHOWERS
AND THUNDERSTORMS MAINLY ALONG INTERIOR AND WEST COAST DURING THE
AFTERNOON AND EARLY EVENING. SUNDAY MARKS A TRANSITIONS POINT.
LATEST GFS AS WELL AS GFS ENSEMBLE CONTINUE TO HINT AN UPR LEVEL
THROUGH MOVING INTO THE SOUTHEAST WITH SCATTERED SHOWERS AND
THUNDERSTORMS SHIFTING BACK TOWARDS THE INTERIOR AND EAST COAST BY
THE EARLY PART OF NEXT WEEK. AGAIN...NO SIGNIFICANT TEMP
DEPARTURES FROM NORMAL EXPECTED AT THIS TIME THROUGHOUT THE
EXTENDED GIVEN TRANSITIONAL NATURE OF UPPER LEVEL FLOW.
&&
.MARINE...WIND AND SEAS SHOULD REMAIN AT OR BELOW EVEN EXERCISE
CAUTION LEVELS THROUGHOUT THE FORECAST PERIOD OR NEXT 5 DAYS (LESS
THAN 15 KNOTS AND 6 FEET RESPECTIVELY).
&&
.FIRE WEATHER...NO HIGHLIGHTS AT THIS TIME AS LOW LEVEL FLOW
REMAINS LIGHT AND RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL
VALUES NEXT TWO DAYS. OVERNIGHT MIX OF SMOKE AND FOG WILL CONTINUE TO
BE AROUND FOR AT LEAST THE NEXT COUPLE OF DAYS IN AREAS WEST OF
LAKE OKEECHOBEE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 89 74 87 / 30 50 30 50
FORT LAUDERDALE 75 88 75 86 / 30 50 30 50
MIAMI 75 89 76 88 / 30 50 30 50
NAPLES 72 90 73 90 / 20 50 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...52/PS
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Jun 10, 8:31 AM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EDT TUE JUN 10 2008
FLZ063-066>075-168-172>174-110300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
931 AM EDT TUE JUN 10 2008
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY...
...DENSE FOG/SMOKE POSSIBLE AGAIN TONIGHT NEAR LAKE OKEECHOBEE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
COASTAL WATERS AND ALONG THE WEST COAST TODAY WITH NUMEROUS
THUNDERSTORMS EXPECTED ALONG THE EAST COAST AND ACROSS INTERIOR
LOCATIONS. GUSTY WINDS, SMALL HAIL, HEAVY RAINFALL, AND FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY WHICH WILL
BE MOSTLY CONCENTRATED ALONG THE EAST COAST SEA BREEZE AND OVER
INTERIOR LOCATIONS.
WATERSPOUTS: A LIGHT SOUTHEAST WIND AT THE SURFACE WITH SOUTHWEST
WINDS ALOFT MAY COMBINE OVER THE COASTAL WATERS TO ALLOW A SLIGHT
CHANCE FOR WATERSPOUTS OVER THE COASTAL WATERS TODAY.
WIND: IF STRONG STORMS DO DEVELOP TODAY, WHICH WOULD MAINLY OCCUR
OVER THE EAST COAST AND ACROSS INTERIOR LOCATIONS, WIND GUSTS OF AROUND
40 MPH MAY BE POSSIBLE.
HAIL: IF STRONG STORMS DO DEVELOP TODAY, WHICH WOULD MAINLY OCCUR
OVER THE EAST COAST AND ACROSS INTERIOR LOCATIONS, SMALL HAIL OF
DIME SIZE MAY BE POSSIBLE.
FLOODING: HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ANY
POORLY DRAINED ROADWAY TODAY ACROSS THE EAST COAST METROS.
VISIBILITY: DENSE FOG POSSIBLY MIXED WITH SMOKE MAY BE POSSIBLE
ONCE AGAIN NEAR THE MUCK FIRE BURNING ALONG WESTERN SHORE OF LAKE
OKEECHOBEE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RIP CURRENTS WILL OCCUR AGAIN ALONG THE ATLANTIC COAST ESPECIALLY
TOWARD THE LATTER PART OF THE WEEK AND INTO THE WEEKEND.
A MIX OF SMOKE AND NIGHTTIME FOG WILL BE POSSIBLE OVER THE NEXT
SEVERAL NIGHTS NEAR LAKE OKEECHOBEE AFFECTING MAINLY GLADES AND
HENDRY COUNTIES.
SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON. LOCALLY
HEAVY RAIN, GUSTY WINDS AND SMALL HAIL ALONG WITH THE OCCASIONAL
LIGHTNING STRIKES CAN BE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY HIGH WIND GUST, HAIL, OR POTENTIALLY
HAZARDOUS FLOODING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
TINGLER
In the hours before
Local storm report, Jun 10, 9:28 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1028 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM WATER SPOUT 5 E DANIA BEACH 26.06N 80.06W
06/10/2008 AMZ651 FL TRAINED SPOTTER
NUMEOUS REPORTS WERE RECEIVED FROM SPOTTERS, PILOTS, AND
THE PUBLIC OF A WATERSPOUT AROUND 5 MILES EAST OF DANIA
BEACH AND HALLANDALE. THE WATERSPOUT WAS NEARLY
STATIONARY.
&&
TINGLERSpecial weather statement, Jun 10, 2:09 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT TUE JUN 10 2008
FLZ073-101945-
INLAND MIAMI-DADE FL-
309 PM EDT TUE JUN 10 2008
...STRONG THUNDERSTORM MOVING ACROSS WEST MIAMI DADE COUNTY..
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...MOVING NORTH AT 7 MPH.
THIS STORM WILL AFFECT...
AREAS ALONG KROME AVE BETWEEN HIGHWAY 27 AND TAMIAMI
AREAS ALONG TAMIAMI WEST OF KROME AVE IN MIAMI DADE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2590 8066 2592 8040 2573 8043 2574 8066
TIME...MOT...LOC 1909Z 182DEG 6KT 2581 8046
TINGLER
Special weather statement, Jun 10, 2:40 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT TUE JUN 10 2008
FLZ071>074-102030-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
340 PM EDT TUE JUN 10 2008
...STRONG THUNDERSTORM MOVING ACROSS MIAMI DADE AND BROWARD COUNTIES...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF INTERSECTION KROME AND U.S.
27...MOVING NORTHEAST AT NEAR 20 MPH.
THIS STORM WILL AFFECT...
INTERSECTION KROME AND U.S. 27...
INTERSECTION U.S. 27 PINES BLVD...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2575 8048 2569 8083 2583 8085 2609 8046
2595 8032
TIME...MOT...LOC 1940Z 207DEG 17KT 2590 8053
TINGLERSpecial weather statement, Jun 10, 3:03 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT TUE JUN 10 2008
FLZ067-068-168-102100-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
403 PM EDT TUE JUN 10 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 9 MPH.
THIS STORM WILL AFFECT...
SOUTH COUNTY REGIONAL PARK...
BOCA WEST...
BOCA RATON EQUESTRIAN CENTER...
MORIKAMI PARK...
VILLAGES OF ORIOLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2639 8007 2634 8007 2633 8007 2634 8027
2644 8036 2664 8013 2663 8005 2639 8007
2639 8006
TIME...MOT...LOC 2003Z 239DEG 8KT 2641 8026
BAXTERHail, Broward
- When
- June 10, 3:20 PM EST
- Where
- Broward County, 4.44 mi SE of Andytown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.104, -80.380
Severe thunderstorms formed over the Everglades and moved into western suburbs of Fort Lauderdale. Spotters reported hail up to penny size in the City of Weston along with wind gusts of 50 to 60 MPH.
Hail, Broward
- When
- June 10, 3:45 PM EST
- Where
- Broward County, 4.81 mi NW of Coral Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.314, -80.280
The severe thunderstorm that produced hail and high wind reports in Weston continued northeast producing hail the size of quarters at Heron Bay golf course in Parkland.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109098, 109099.